Jump to content
Sign in to follow this  
Diniw

Keytruda and diarrhea

Recommended Posts

After 3 infusions of Keytruda and 2 chemos, over 3 months,  I started getting the diarrhea for 8 days.  I finally called the nurse she recommended Immodium.   The diarrhea continued.   Thankfully I had an oncologist appointment yesterday.   He stopped Keytruda immediately. Diarrhea and shortness of breath are the 2 severe side effects to look out for. Its usually only in 20% of patients.   I, of course,  am in the 20%.  I was giving prednisone for the inflamed bowel area.  Doctor is holding off treatment for a few weeks.  No more Keytruda.   I really liked how it works.  In 3 treatments, my cancer on my lung and 2 lymph nodes shrunk greatly.    Keytruda also shrunk a few lesions in my brain. I have stage IV adenocarcinoma with mets to the brain and lymph nodes.  I'll most likely be getting chemotherapy alone when I start back up.   Anyone on Keytruda, watch out for these 2 side effects. Contact your oncologist asap.  🌸🌻

Share this post


Link to post
Share on other sites

DiniW, my mom has had pretty much the same experience only with Tecentriq. She had diarrhea for 2 weeks and didn’t  tell me. I wasn’t very happy about that! Doctor said it’s definitely from the Tecentriq so she postponed her treatment last week and put her on Prednisone. Because it’s better, but not gone, she postponed treatment for another week and she cut down the Prednisone. She sees the Doctor again this Friday, we’ll see how it goes. Selfishly I hope she can continue with the Tecentriq because it has worked for her along with Carboplatin & Etoposide. But one good thing about the Prednisone, she has all of a sudden gotten hungry again, all the time! She’s eating more now than she has in 6 months. Even eating in between meals. She’s NEVER done that in her life. Guess she thought the snack police would arrest her or something along those lines. Hoping she puts some weight back on. Time will tell.

Share this post


Link to post
Share on other sites

I'm still taking the prednisone too.  It's not working yet.  I went to the ER yesterday.   I'm going diarrhea 10 times in the morning.  The doctors said to give the prednisone at least a full week to work.  I really like the Keytruda, it's been working really good in only 3 treatments.   I'm sure the doctors wont be giving me Keytruda anymore.  

Share this post


Link to post
Share on other sites

DiniW, I’m sorry you’re still having issues with diarrhea. My mom is too. Saw her oncologist yesterday and she doubled her prednisone, ordered a ct scan, a bunch of bloodwork and stool samples and gave her a referral for a gastroenterologist which she’ll see on Monday. Dr. feels sure it’s the Tecentriq that’s  causing it but wants to rule out anything else.She’s taking her off Tecentriq and putting her on something else. We’ll find out exactly what on Tuesday.  Like you with Keytruda, the Tecentriq worked really well for my Mom but I don’t think she can withstand the intestinal problems it appears to be creating. 

Hope you’re feeling better today. I’ll hold a good thought for you.

Share this post


Link to post
Share on other sites

I'm so sorry about your Mom.  It's a real pain in the butt (excuse the pun).  I had blood work. Which was great.  I'm waiting on results from the stool sample.  I wouldn't mind seeing a gastroenterologist, because I started getting alot of acid reflux, along with all the other side effects from treatments. I  wish your Mom the best.  I can really feel what's she's going through.  🙏

Share this post


Link to post
Share on other sites

Diniw, pain the in the butt is right! LOL.  Except she says she’s not in any pain. She’s just mad because she’s never sure when “the urge” will hit & she’s doesn’t move as quickly as she once did. She also has acid reflux which she feels is now made worse because she’s eating all the time thanks to the prednisone. It will be interesting to see what the gastroenterologist has to say tomorrow. Hope he can help her.

Share this post


Link to post
Share on other sites

While I was having chemo, I had diarrhea, sometimes resulting in bowel inncontinence. At times when leaving the house I wore a diaper (Depends or similar) and carried baby wipes, "just in case" . 

Share this post


Link to post
Share on other sites

Dini:  Thanks for the info about side effects from Keytruda.  Sorry to hear that you have to deal with all of these.  I have been on Keytruda since May 2019 and so far have had no side effects but do appreciate the heads up on what to do when/if I encounter these.  Better days are coming!  Take care now.  Susan Rae

Share this post


Link to post
Share on other sites

It's been 4 weeks with the diarrhea 15 times a day. Test show is is definitely from the Keytruda.   I was in the hospital for 10 days.  Nothing is stopping the diarrhea. I got a dose of , INFLIXAMAB drug used to reverse some of the keytruda.   Test shows I now have colitis. My bowels are so inflamed.  I also had a C - diff at the same time.  I'm home now.  Ive been  on prednisone and Antibiotics for 4 weeks now.  The drug INFLIAMAB was suppose to stop the diarrhea.  It's been 4 days and still.   Not quite working.  I just wanted to share my story.  Diarrhea is one of the major side effects from Keytruda.  Has anyone had the drug, INFLIXABAM ?  Did it work ?  

Share this post


Link to post
Share on other sites

I've not heard of Inflixamab, but my mom had C-diff twice while on keytruda and ultimately had to stop due to severe colitis-type symptoms. Her last bout of c-diff lasted 6 weeks before they could get it taken care of. The antibiotics they use for it did not work, so she ended up having to have a fecal transplant.  Once you have c-diff, you are prone to get it anytime you take antibiotics, so be careful. I'm sorry you are suffering.

Share this post


Link to post
Share on other sites

I'm so sorry your mom had to go through that for that long.  Thank you for sharing about the return of the C - diff.  I was afraid of that.  I'm on another strong antibiotic right now to prevent a lung infection from  the Inflixabam.  I'm scared, I really am.  

Share this post


Link to post
Share on other sites

Good morning.  It's been 5 weeks now with the diarrhea from the Keytruda.  I had a infusion of Inflixabam.   It did not work for me.  The doctors never seen it not work.  I'm in the 25% that things do not work for.  I'm still taking prednisone.   Not working either.  I'll be getting another infusion of Inflixabam next week.  Has anyone had this diarrhea fof this long. I now have immunotherapy colitis from the Keytruda.   What meds did the doctors give you?  Did it help.   Thank you. 

Share this post


Link to post
Share on other sites

As I mentioned before, my mom had horrible diarrhea for over 6 weeks.  Your diarrhea is likely from the colitis - when your GI organs are not working correctly due to inflammation, your body is not expelling what it needs to during the digestion process.  So everything basically comes out as diarrhea - that is how my mom's GI doctor explained it anyway.  You will likely not have any relief until the inflammation decreases.  My mom was on strong steroids for a few months to deal with the colitis.  

Share this post


Link to post
Share on other sites
Sign in to follow this  

×
×
  • Create New...